MAUDE Adverse Event Report: MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Catalog Number ADM06020013P
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was using an in.Pact admiral paclitaxel eluting balloon catheter to treat a moderately calcified lesion in the mid sfa.There was no damage noted to packaging and no issues noted when removing the device from hoop / tray.The device was prepped per ifu with no issues identified.It was reported that during balloon inflation, it burst at 9atm.All balloon fragment was removed from patient.There was no resistance encountered when advancing the device.The procedure was completed without issue once removed.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product analysis: the inpact admiral device was returned for analysis.The device returned with blood and residue visible in the catheter and balloon material.A 0.035 inch guidewire was loaded via the distal tip and advanced through the catheter with no issues noted.Visual inspection confirmed a longitudinal tear on the distal balloon material.The tear started approximately 1.6cm proximal to the distal tip and extended for 5.8cm proximally.Lead in scratches were evident proximal and distal to the tear site.The balloon material was jagged and uneven along the length of the tear.Negative prep did not detect the presence of a leak and it was not possible to pressurize the balloon, most likely due to crystallized residue and contrast in the inflation lumen.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: a 6 fr non-medtronic sheath and a 0.035 non-medtronic guidewire were used.A non-medtronic inflation device was used to inflate the balloon.Negative prep was not performed.The procedure was completed with a new balloon of the same size as the initial balloon without issue.If information is provided in the future, a supplemental report will be issued.

Brand Name
IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9150335
Report Number9612164-2019-04211
Device Sequence Number2928882
Product Code ONU
UDI-Device Identifier00643169975026
UDI-Public00643169975026
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P140010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2021
Device Catalogue NumberADM06020013P
Device Lot Number0009308683
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2019
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer10/10/2019
11/07/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date10/15/2019
11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR